MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .035; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .035; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 88901
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.3008363989-2023-00019 based on the device evaluation, the cause was traced to manufacturing.The probable cause of the lifted kapton is due to insufficient adhesive on the proximal fillet, which let an air bubble surface during the hydrophilic application.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that visions pv.035 catheter was used in a therapeutic peripheral procedure.During advancement to the lesion, the catheter was not recognized by the system; tried reconnecting but was unsuccessful.A new catheter was used to complete the procedure.No patient injury reported.During the product return evaluation, a portion of the kapton was lifted at the proximal fillet, resulting in a sharp edge of non-malleable material.This product problem is being submitted due to a sharp edge observed.There is a potential for harm if the malfunction were to recur.

Brand Name
VISIONS PV .035
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key16782066
Report Number3008363989-2023-00019
Device Sequence Number6416707
Product Code OBJ
UDI-Device Identifier00845225002329
UDI-Public(01)00845225002329(11)221003(17)241003(10)0302717649
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number88901
Device Catalogue Number400-0200.173
Device Lot Number0302717649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown